Hello Dr. Naderi,
We have a patient that had nl folds injected with hydrelle 3 weeks ago. she called 2 weeks ago regarding a serious reaction to the product. on examination, she had red, raised, thickened nasolabial lines that extended to her mid cheeks. we injected her with vitrase and started her on a solumedrol dose pack. she had minor resolution until she completed the dose pack. now, she is more inflamed than prior to vitrase and dose pack. we started her on prednisone 20 mg daily and doxycycline 100mg bid 5 days ago. the patient called this morning and is quite distressed regarding the inflammation, pain and disfiguring response to the hydrelle. what have you found as a remedy to this problem? we have spoken to Madeline Lyle of Coapt in person and she responded as though this is the first time she has heard this. My patient actually directed me to your site. We are seeing her againt his afternoon.
Coapt has been extremely useless and Madeline and the rest of their people ignored my phone calls and emails for weeks after we initially complained and voiced our concern. Finally after many weeks, they got their CEO to call me and she was the 1st and only person from Coapt to admit there have been problems but even she brushed it off as the problems being very minor and used Restylane’s initial introduction for comparison. It is very unfortunate. The fact is that there are no medications without side effects out there but when issues are discovered, the makers or suppliers need to be more forthcoming and receptive and helpful. You are the 10th, 15th or 20th healthcare provider to tell me Coapt acted as if your Hydrelle complication case was unheard of.
Regardless, this is a long process that takes weeks to months to resolve usually. Oral Antibiotics, Hyaluronidase and possibly steroid injections as well as aspiration and drainage of sterile abscesses and weekly follow up are needed.